Curriculum vitae

 

Education:

Ph. D. in Mathematics, 1990,
University of Notre Dame, Notre Dame, IN.
M.S. in Mathematics, 1986,
East China Normal University, Shanghai, P.R. China.
B.S. in Mathematics, 1983,
East China Normal University, Shanghai, P.R. China.

Employment:

Professor, Sep. 2002-Present,
University of Houston
Associate Professor, Sep. 1997- Sep. 2002,
University of Houston
Assistant Professor, Sep. 1995- Sep. 1997,
University of Houston
Research Fellow, Jan.1996- Jun. 1996,
Mathematical Sciences Research Institute, Berkeley
Benjamin Pierce Assistant Professor, 1992-1995,
Harvard University
Assistant Professor, 1990-1992,
National University of Singapore

Visiting Positions:

Visiting Professor, May, 2005,
University of Paris Sud, Orsay, France
Visiting Professor, August, 2004,
National Academy of Science, Beijing, China
Chuhui Scholar and Visiting Professor, September, 2003 -January, 2004
Ministry of Education of the People's Republic of China, and Tongji University, P.R. China
Visiting Professor, September, 2003 -October, 2003
Fudan University, P.R. China
Visiting Professor, October, 2003
Academy Sinica, Taiwan
Visiting Professor, June-July, 2001,
Tongji University, P.R. China
Visiting Member, July and August, 1998
Academy Sinica, Taiwan

Research Interest:

Complex Analysis, Diophantine Approximation, Differential Geometry

Research Funding:

PI, National Security Agency Research Grant in Mathematics, H98230-11-1-0201, 2011-2013.
PI, National Security Agency Research Grant in Mathematics, H98230-09-1-0004, 2009-2011.
PI, National Security Agency Research Grant in Mathematics, H98230-07-1-0050, 2007-2009.
PI, National Security Agency Research Grant in Mathematics, H98230-05-1-0042, 2004-2006.
PI, National Security Agency Research Grant in Mathematics, MDA904-03-1-0067, 2002-2004.
PI, National Security Agency Research Grant in Mathematics, MDA904-01-0051, 2000-2002.
PI, National Science Foundation Research Grant in Mathematics, DMS-9800361, 1998-2002.
PI, National Security Agency Research Grant in Mathematics, MDA904-99-1-0034, 1998-2000.
PI, National Science Foundation Research Grant in Mathematics, DMS-9506424, 1995-1998.
PI, National Science Foundation Research Grant in Mathematics, DMS-9300526, 1993-1995

Awards and Honors:

Award for Excellence in Research and Scholarship, University of Houston, 1999.
Epson Award in Value Distribution Theory, for his outstanding achievements in the field of the value distribution and its applications, Hong Kong, July 1996
Chuhui Scholar, Ministry of Education of the People's Republic of China, July-Jan., 2004

Editoral Boards:

Houston Journal of Mathematics, 2006-

Outside Service:

Adjudication panelist for the "2011 S.T. Yau High School Mathematics Awards" in China (similar to Siemens Westinghouse Prize), December, 2011.

Conferences Organized:

  1. Co-Organizer(with J. Bland (Toronto), S. Kulad (Toronto), K. Consani (John-Hopkins), P. Vojta (UC Berkely), and P.M. Wong (Notre Dame)), Special Year in Arithmetic Geometry, Hyperbolic Geometry and Related Topics at the Fields Institute, July-December 2008.
  2. Co-Organizer for the upcoming workshop on ``Distribution of Rational and Holomorphic Curves in Algebraic Varieties'' at the Banff International Research Station for Mathematical Innovation and Discovery, March 15-20, 2015.
  3. Co-Organizer(with Etgen, Ji and Torok), 2009 Spring Texas Geometry and Topology Conference and Co-Organizer (with Ji, Heier and Torok), 2012 Spring Texas Geometry and Topology Conference, University of Houston
  4. Co-organizer for "2012 conference on Nevanlinna theory and related topics", University of Notre Dame, March 2012.
  5. Co-organizer for ``2010 International Conference on Several Complex Variables'', August 6-10 in Shanghai, China, 2010.
  6. Co-organizer for ``Hyperbolicity in the symplectic category workshop'', BIRS, Canada, March 28-April 4, 2010.
  7. Co-organizer for ``International Conference on Complex Analysis and Related Topics'' in Beijing, China, August 2009.
  8. Co-Organizer(with Julie Wang and Jin Yu), Conference on Value Distributions and Complex Geometry, the National Center for Theoretical Sciences(NCTS), Taiwan, July 27-30, 2009.
  9. Co-Organizer, Workshop on Several Complex Variables and Complex Geometry --in honor of Professor Chen Zhihua on the occasion of his 70th birthday, Tongji University, Shanghai, China, July, 2008.
  10. Co-Organizer(with Siqi Fu and Zhihua Chen), Special Session on Several Complex Variables and Applications, First Joint International Meeting of AMS with the Shanghai Mathematical Society Shanghai, China, December 17 - 21, 2008.
  11. Co-Organizer(with Etgen and Bao), Texas Geometry and Topology Conference (In Memory of Prof. S.S. Chern), University of Houston, Spring 2006.
  12. Co-Organizer(with Ji and Bao), Texas Geometry and Topology Conference, University of Houston, Spring 2003.
  13. Co-Organizer, Special Session in "Interconnections among Diophantine geometry, algebraic geometry, and value distribution theory", American Mathematics Society Meeting, University of Texas, October 8-10, 1999.
  14. Co-Organizer(with Etgen abd Bao), Texas Geometry and Topology Conference, University of Houston, Spring 1998.
  15. Co-Organizer(with Etgen and Ji), Mini-Conference on Complex Geometry and Related Topics, University of Houston, Jan. 1997.

Book:

Min Ru. Nevanlinna theory and its relation to Diophantine approximation, World Scientific Publishing, 2001.

Publications:

  1. X. Pang & Min Ru. On the total number of entire deficient functions of entire functions, Chinese Ann. of Math., Vol 6, Ser. A, No. 4(1985), 411-424, (in Chinese).
  2. Min Ru. A general theorem on the total number of deficient values for a class of meromorphic functions, Chinese Ann. of Math., Vol 9, Ser. A, No. 2 (1988), 178-187 (in Chinese). MR: 90h: 30077.
  3. Min Ru. Some discussion on common Borel directions of meromorphic functions, J. East China Normal Univ. Sci. Ed.,} No. 1 (1989), 39-50, (in Chinese). MR: 90h: 30078.
  4. Min Ru & W. Stoll. Courbes holomorphes $\acute e$vitant des hyperplans mobiles, C. R. Acad. Sci. Paris t310, sere I, (1990), 45-48.
  5. Min Ru & P.M. Wong. Integral points of P^n - {2n + 1 hyperplanes in general position}, Inventiones Mathematicae, Vol. 106, (1991), 195-216.
  6. Min Ru. On the Gauss map of minimal surfaces immersed in R^n, Journal of Differential Geometry, Vol. 34, No. 2, (1991), 411-423.
  7. Min Ru & W. Stoll. The second main theorem for moving targets, Journal of Geometric Analysis, Vol. 1, No. 2, (1991), 99-138.
  8. Min Ru. On the Gauss map of minimal surfaces with finite total curvature, Bulletin of the Australian Math. Soc., 44(1991), 225-232.
  9. Min Ru & W. Stoll. The Cartan conjecture for moving targets, Proceeding of Symposia in Pure Mathematics, AMS, Vol. 52, Part 2, (1991), 477-508.
  10. Min Ru & W. Stoll. The Nevanlinna conjecture for moving targets, Research and Lecture notes in Mathematics, Mediterranean Press, 1991, 293-308.
  11. Min Ru. Integral points and the hyperbolicity of the complement of hypersurfaces, J. Reine Angew. Math., 442(1993), 163-176.
  12. Min Ru. Gauss map of minimal surfaces with ramification, Trans. Amer. Math. Soc., Vol. 339, No. 2, (1993), 751-764.
  13. Shanyu Ji & Min Ru. Global Lojasiewicz inequality, defect relation and applications of holomorphic curve theory, Contemp. Math., Amer. Math. Soc., Vol 142, (1993), 49-59.
  14. Min Ru. Geometric and arithmetic aspects of $P^n$ minus hyperplanes, American Journal of Mathematics, Vol. 117, No. 2, (1995), 307-321.
  15. Min Ru & P. Vojta. Schmidt's subspace theorem with moving targets, Inventiones Mathematicae, Vol. 127 (1997), 51-65.
  16. Min Ru. The second main theorem on parabolic manifolds, Indiana Univ. Math. Journal., Vol. 46, No. 1, (1997), 299-318.
  17. R. Osserman & Min Ru. An estimate for the Gauss curvature on minimal surfaces in ${\bf R}^m$ whose Gauss map omits a set of hyperplanes, Journal of Differential Geometry, 46(1997), 578-593.
  18. Min Ru. On the general form of the second main theorem, Trans. Amer. Math. Soc., 349(1997), 5093-5105.
  19. Min Ru. Nevanlinna theory and its relation with Diophantine approximation, Bulletin of the Hong Kong Math. Soc., Vol 1 (1997), 343-349.
  20. K. Gyory and Min Ru. Integer solutions of a sequence of decomposable from inequalities, Acta Arithmetica, Vol. 86 (1998), 227-237.
  21. Min Ru and J. Tzu-Yueh Wang. Diophantine approximation with algebraic points of bounded degree, Journal of Number Theory, 81(2000), 110-119.
  22. Min Ru. Algebroid functions, Wirsings theorem and their relations, Mathematische Zeitschrift, Vol. 233, No. 1 (2000), 137-148.
  23. Min Ru. A uniqueness theorem for rational points in projective space, Journal of Number Theory, 85(2000), 85-91.
  24. Min Ru. A weak effective Roth's theorem over function fields, Rocky Mountain Journal of Mathematics, Vol. 30, No. 2, (2000), 723-734.
  25. Min Ru. A note on p-adic Nevanlinna theory, Proc. Amer. Math. Soc. 129(2001), 1263-1269.
  26. Min Ru. The moving target problems in Nevanlinna theory, Complex Variables, 43(2001), 417-431.
  27. Min Ru. A uniqueness theorem for moving targets without counting multiplicities, Proc. Amer. Math. Soc., 129(2001), 2701-2707.
  28. Min Ru. Uniqueness theorems for p-adic holomorphic curves, Illinois Journal of Mathematics, 45(2001), 487-493.
  29. Min Ru and Julie Wang. Truncated second main theorem with moving targets, Trans. Amer. Math. Soc., 356(2004), No. 2, 557-571.
  30. Min Ru. A defect relation for holomorphic curves intersecting hypersurfaces, American Journal of Mathematics, 126(2004), 215-226.
  31. W. Cherry and Min Ru. Rigid analytic Picard theorems, American Journal of Mathematics, 126(2004), 873-889.
  32. Min Ru and Eunjeong Yi. Nevanlinna theory and iteration of rational maps, Mathematische Zeitschrift, 249(2005), 125-138.
  33. Zhihua Chen and Min Ru. Decomposable form equations without the finiteness property, Proc. Amer. Math. Soc., 133(2005), 1929-1933.
  34. Zhihua Chen and Min Ru. Integer solutions to decomposable form inequalities, Journal of Number Theory, 115(2005), 58-70.
  35. Yuancheng Liu and Min Ru. Degeneracy of Holomorphic Curves in Surfaces, Science in China, Series A, Mathematics, 48(2005), 156-167.
  36. Yuancheng Liu and Min Ru. A defect relation for meromorphic maps on parabolic manifolds intersecting hypersurfaces, Illinois Journal of Mathematics, 49(2005), 237-257.
  37. Min Ru and Julie Wang. A seond main theorem on parabolic manifolds, Asian J. Math. 9(2005), 349-372.
  38. Lu Jin and Min Ru. A unicity theorem for moving targets counting multiplicities, Tohoku Math. Journal, 57(2005), 589-595.
  39. Zhihua Chen and Min Ru. A uniqueness theorem with moving targets, Houston J. of Math., 32(2006), No. 2, 589-601.
  40. Lu Jin and Min Ru. Values of Gauss maps of complete minimal surfaces in ${\Bbb R}^m$ on annular ends, Trans. Amer. Math. Soc., 359(2007), 1527-1546.
  41. Lu Jin and Min Ru. Algebraic curves and the Gauss map of algebraic minimal surfaces, Differential Geometry and its Applications, 25(2007), 701-712.
  42. Min Ru. The second main theorem with hypersurfaces over function fields, Proceedings of the International Conference on Complex Geometry and Related Fields, AMS/IP Stud. Adv. Math. 39(2007), 251-261.
  43. Yan Xu and Min Ru. Uniqueness theorem for algebraic curves on compact Riemann surfaces, Science in China, Series A, 50(2007), 683-688.
  44. Min Ru. A fundamental inequality for holomorphic curves into projective varieties, Proceedings ICCM (International Congress of Chinese Mathathematicians), Vol II(2007), 534-544, Higher Educational Press (Beijing, China)/International Press (Somerville, MA, USA).
  45. Matt Dulock and Min Ru. A uniqueness theorem for holomorphic curves into encountering hypersurfaces in projective space, Complex Variables & Elliptic Equations, 53(2008), 797-802.
  46. Yasheng Ye and Min Ru. A big Picard theorem for holomorphic maps into complex projective space, Canadian Math. Bulletin, 52(2009), 154-160.
  47. Min Ru. Holomorphic curves into algebraic varieties, Annals of Mathematics, 169(2009), 255-267.
  48. Zhihua Chen, Min Ru and Qiming Yan. The Truncated Second Main Theorem and Uniqueness Theorems, Science in China, 53(2010), 605-616.
  49. Matt Dulock and Min Ru. Uniqueness of holomorphic curves into abelian varieties, Trans. Amer. Math. Soc. 363(2011), 131-142.
  50. Min Ru. Integer solutions to decomposable and semi-decomposable form inequalities, Publ. Math. Debrecen, 79(2011), 663-673
  51. Min Ru and Suraizou Sogome. Non-integrated defect relation for meromorphic maps of complete K$\ddot{A}$hler manifolds into $\mathbb{P}^n(\mathbb{C})$ intersecting hypersurfaces, Trans. Amer. Math. Soc., 364(2012), Number 3, 1145-1162
  52. Min Ru and Julie Tzu-Yueh Wang. An effective Schmidt's subspace theorem for Projective Varieties Over Function Fields, IMRN (International Mathematics Research Notices), (2012), 651-684 (first published online March 28, 2011).
  53. Gordon Heier and Min Ru. On essentially large divisors, Asian Journal of Mathematics, 16(2012), 387-407
  54. Zhihua Chen, Min Ru and Qiming Yan. The Degenerated Second Main Theorem and Schmidt's Subspace Theorem, Science in China, 55(2012), 1367-1380
  55. Min Ru and Suraizou Sogome. A uniqueness theorem for meromorphic maps of a complete K$\ddot{a}$hler manifold into ${\bf P}^n({\bf C})$ sharing hypersurfaces, Proc. Amer. Math. Soc., 141(2013), 4229-4239
  56. Min Ru. Some Generalizations of the Second Main Theorem Intersecting Hypersurfaces, Methods and Applications of Analysis, 21(2014), 503-526.
  57. Hungzen Liao and Min Ru. A note on the Second Main Theorem for holomorphic curves into algebraic varieties, Bulletin of the Institute of Mathematics, Academia Sinica (New Series), 9(2014), No. 4, 671-684
  58. Zhihua Chen, Min Ru and Qiming Yan. Schmidt's Subspace Theorem with Moving Hypersurfaces, IMRN (International Mathematics Research Notices), (2015), No. 15, 6305-6329
  59. Lei Shi and Min Ru. An improvement of Chen-Ru-Yan's degenerated second main theorem, Science in China, 58(2015), No. 12, 2517-2530
  60. Min Ru. A defect relation for holomorphic curves intersecting general divisors on projective varieties, Journal of Geometric Analysis, 26(2016), No. 4, 2751-2776
  61. Min Ru .A general diophantine inequality, Funct. Approx. Comment. Math., to appear
  62. Jungim Park and Min Ru. Unicity results of Gauss maps of minimal surfaces immersed in ${\bf R}^m$, Journal of Geometry, available as 'Online First' on SpringerLink
  63. C. Mills and Min Ru. An improvement defect relations for holomorphic curves in projective varieties. Proceedings of  the Conference Complex Analysis and Dynamical Systems VII, AMS Series Contemporary Mathematics, to appear .

Invited Talks:


Student Supervision:


University Services:

Elementary Course Committee, Harvard University, 1993-1996
Harvard North House Non-Concentration Academic Advisor, 1993-1996
``Teachers, Time, and Transformations'' Project of the Education Development Center, Inc: Responsibilities include voluntarily teaching at Arlington high school twice per month, 1994-1995
Mathematics Competition Committee, National University of Singapore, 1991, 1992
Honors College Dean Review Committee, 2002.
Graduate Studies Committee, University of Houston, 1998-2013.
Supervisor for the William Lowell Putnam Mathematical Competition, University of Houston, 1996-2008.
UH College of Natural Sciences and Mathematics Award Committee, 2001-present
University of Houston Faculty Senator, 2007-2010
Executive Committee, University of Houston, 2010, 2013-2014
Ad Hoc Committeee on Post-tenure and merit review, University of Houston, 2001.
Ad Hoc By-Law Revision Committee, 2010 and 2011.
Chair, Promotion and Tenure Committee, 2012 - Present
Hiring Committee, 2012, 2014